Alert archive / Maine / Small Craft Advisories in 2021
Small Craft Advisory 37, NWS Gray, ME
NWS Gray, ME issued this small craft advisory at Apr 25, 2021, 3:13 AM EDT. It took effect at Apr 26, 2021, 12:00 AM EDT. It was in force for 36 hr.
The area
The counties it named.
The facts
- Issued
- Apr 25, 2021, 3:13 AM EDT (07:13 UTC)
- In effect from
- Apr 26, 2021, 12:00 AM EDT
- Expired
- Apr 27, 2021, 12:00 PM EDT
- In force
- 36 hr
- Issued by
- NWS Gray, ME
The text
As transmitted.
142 WHUS71 KGYX 250713 MWWGYX URGENT - MARINE WEATHER MESSAGE National Weather Service Gray ME 313 AM EDT Sun Apr 25 2021 ANZ150-152-154-252115- /O.NEW.KGYX.SC.Y.0037.210426T0400Z-210427T1600Z/ Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 313 AM EDT Sun Apr 25 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO NOON EDT TUESDAY... * WHAT...Northwest winds 10 to 20 kt with gusts up to 30 kt and seas 3 to 6 ft expected. * WHERE...Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM, Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM and Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM. * WHEN...From midnight tonight to noon EDT Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ151-153-252115- /O.NEW.KGYX.SC.Y.0037.210426T1000Z-210427T0400Z/ Penobscot Bay-Casco Bay- 313 AM EDT Sun Apr 25 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM MONDAY TO MIDNIGHT EDT MONDAY NIGHT... * WHAT...Northwest winds 10 to 20 kt with gusts up to 30 kt and seas 1 to 4 ft expected. * WHERE...Penobscot Bay and Casco Bay. * WHEN...From 6 AM Monday to midnight EDT Monday night. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
6 follow-up statements
849 WHUS71 KGYX 251843 MWWGYX URGENT - MARINE WEATHER MESSAGE National Weather Service Gray ME 243 PM EDT Sun Apr 25 2021 ANZ150-152-154-260845- /O.CON.KGYX.SC.Y.0037.210426T0400Z-210427T1600Z/ Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 243 PM EDT Sun Apr 25 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON EDT TUESDAY... * WHAT...Northwest winds 10 to 20 kt with gusts up to 30 kt and seas 4 to 7 ft expected. * WHERE...Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM, Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM and Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM. * WHEN...From midnight tonight to noon EDT Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ151-153-260845- /O.CON.KGYX.SC.Y.0037.210426T1000Z-210427T0400Z/ Penobscot Bay-Casco Bay- 243 PM EDT Sun Apr 25 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM MONDAY TO MIDNIGHT EDT MONDAY NIGHT... * WHAT...Northwest winds 10 to 20 kt with gusts up to 30 kt and seas 1 to 4 ft expected. * WHERE...Casco Bay and Penobscot Bay. * WHEN...From 6 AM Monday to midnight EDT Monday night. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
108 WHUS71 KGYX 260654 MWWGYX URGENT - MARINE WEATHER MESSAGE National Weather Service Gray ME 254 AM EDT Mon Apr 26 2021 ANZ150-152-154-262100- /O.CON.KGYX.SC.Y.0037.000000T0000Z-210427T1600Z/ Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 254 AM EDT Mon Apr 26 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EDT TUESDAY... * WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt and seas 4 to 7 ft. * WHERE...Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM, Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM and Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM. * WHEN...Until noon EDT Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ151-153-262100- /O.CON.KGYX.SC.Y.0037.210426T1000Z-210427T0400Z/ Penobscot Bay-Casco Bay- 254 AM EDT Mon Apr 26 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM THIS MORNING TO MIDNIGHT EDT TONIGHT... * WHAT...Northwest winds 10 to 20 kt with gusts up to 30 kt and seas 1 to 4 ft expected. * WHERE...Casco Bay and Penobscot Bay. * WHEN...From 6 AM this morning to midnight EDT tonight. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
741 WHUS71 KGYX 270245 MWWGYX URGENT - MARINE WEATHER MESSAGE National Weather Service Gray ME 1045 PM EDT Mon Apr 26 2021 ANZ151-271600- /O.EXT.KGYX.SC.Y.0037.000000T0000Z-210427T1600Z/ Penobscot Bay- 1045 PM EDT Mon Apr 26 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON EDT TUESDAY... * WHAT...West winds 10 to 15 kt with gusts up to 30 kt and seas 1 to 3 ft. * WHERE...Penobscot Bay. * WHEN...Until noon EDT Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ150-152-154-271600- /O.CON.KGYX.SC.Y.0037.000000T0000Z-210427T1600Z/ Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 1045 PM EDT Mon Apr 26 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EDT TUESDAY... * WHAT...West winds 10 to 20 kt with gusts up to 30 kt and seas 2 to 5 ft. * WHERE...Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM, Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM and Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM. * WHEN...Until noon EDT Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ153-270400- /O.CON.KGYX.SC.Y.0037.000000T0000Z-210427T0400Z/ Casco Bay- 1045 PM EDT Mon Apr 26 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... * WHAT...Seas 1 to 3 ft. Wind gusts around 25 knots. * WHERE...Casco Bay. * WHEN...Until midnight EDT tonight. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
679 WHUS71 KGYX 270246 MWWGYX URGENT - MARINE WEATHER MESSAGE National Weather Service Gray ME 1046 PM EDT Mon Apr 26 2021 ANZ153-270400- /O.CAN.KGYX.SC.Y.0037.000000T0000Z-210427T0400Z/ Casco Bay- 1046 PM EDT Mon Apr 26 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... $$ ANZ150>152-154-271600- /O.CON.KGYX.SC.Y.0037.000000T0000Z-210427T1600Z/ Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- Penobscot Bay- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 1046 PM EDT Mon Apr 26 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EDT TUESDAY... * WHAT...West winds 10 to 20 kt with gusts up to 30 kt and seas 2 to 5 ft. * WHERE...Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM, Penobscot Bay, Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM and Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM. * WHEN...Until noon EDT Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
853 WHUS71 KGYX 270715 MWWGYX URGENT - MARINE WEATHER MESSAGE National Weather Service Gray ME 315 AM EDT Tue Apr 27 2021 ANZ151-154-270815- /O.CAN.KGYX.SC.Y.0037.000000T0000Z-210427T1600Z/ Penobscot Bay- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 315 AM EDT Tue Apr 27 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... Winds are diminishing. $$ ANZ150-152-271600- /O.CON.KGYX.SC.Y.0037.000000T0000Z-210427T1600Z/ Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM- 315 AM EDT Tue Apr 27 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EDT TODAY... * WHAT...West winds 10 to 20 kt with gusts up to 25 kt and seas 3 to 5 ft. * WHERE...Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM and Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM. * WHEN...Until noon EDT today. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
957 WHUS71 KGYX 271608 MWWGYX URGENT - MARINE WEATHER MESSAGE National Weather Service Gray ME 1208 PM EDT Tue Apr 27 2021 ANZ150-152-271715- /O.EXP.KGYX.SC.Y.0037.000000T0000Z-210427T1600Z/ Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM- 1208 PM EDT Tue Apr 27 2021 ...SMALL CRAFT ADVISORY HAS EXPIRED... Winds and seas will continue to gradually subside this afternoon. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this small craft advisory went out at Apr 24, 9:41 PM EDT, 5 hours 32 minutes earlier.
Area forecast discussion, Apr 24, 9:41 PM EDT, 5 hours 32 minutes before
Area Forecast Discussion National Weather Service Gray ME 941 PM EDT Sat Apr 24 2021 .SYNOPSIS... A much warmer day is expected today as high pressure builds into the region from the west with a westerly breeze continuing. A developing area of low pressure will pass well south of the region on Sunday spreading the chance for some showers across the area with cooler temperatures. A breezy and cool day is expected Monday before a warming trend takes over through mid week. The next chance for showers arrives Wednesday. && .NEAR TERM /UNTIL 6 AM SUNDAY MORNING/... 9:45 PM UPDATE... Made some minor adjustments to temperatures to better align with trends in surface observations. Also adjusted sky cover to account for some high level cirrus clouds moving across southern New Hampshire. Lastly, PoPs were increased some across portions of northern Franklin and Central Somerset counties in Maine, where radar shows some passing light rain showers. Otherwise the forecast remains well on track. Previously... 7 PM Update...Little change to the going forecast. Diurnal cu continues to gradually dissipate with loss of heating and should continue to do so. Thin cirrus will continue to move in from the south as well. Lowered mins a degree or two as there should be a few hours period where radiation can take place. Previously... Impacts...No significant impacts anticipated. It has been a rather quiet day across the region outside of a few convective showers across central NH and southwest ME. With the dry air at the surface, it is unlikely that any precipitation is reaching the ground...but a brief shower or sprinkles will remain possible over the next few hours in those areas before the showers diminish later this afternoon. Should also be a rather quiet night as twin low pressure systems approach from the west. The northern one will pass to our north through Ontario and Quebec while the southern one emerges off the mid- Atlantic coast by 12Z Sunday. The only effects seen tonight will be gradually increasing clouds as deep moisture arrives ahead of these systems. Some southwestern NH locations could see very light measurable rainfall toward daybreak...but the rest of the region should remain dry. Lows will range from the mid 30s in the mountains to the mid 40s south. && .SHORT TERM /6 AM SUNDAY MORNING THROUGH SUNDAY NIGHT/... Impacts...No significant impacts anticipated. With the low pressure systems mentioned in the near term section not phasing until passing by our region...we are left in between the two with little in the way of forcing to take advantage of the plentiful moisture in place. As a result, precipitation amounts from the showers that develop on Sunday are expected to remain rather meager...generally less than a tenth of an inch. Cloudy skies will otherwise dominate the region, though portions of NH may begin to move toward partly cloudy skies by Sunday evening. Due to the cloud cover and precipitation, highs will be much cooler than Saturday, generally topping out in the mid to upper 50s. The trailing cold front from the northern system will cross the region Sunday night, allowing cooler Canadian air to push into New England in its wake. Winds will turn northwesterly and increase as the night progresses, providing a favorable upslope snow scenario for the mountains and along the international border. Not expecting significant snowfall amounts in those areas, but a few tenths are possible. The remainder of the region will begin to dry out, allowing skies to become mostly clear south of the mountains by daybreak Monday. Lows will range from the upper 20s along the international border to the upper 30s to near 40 along the coast. && .LONG TERM /MONDAY THROUGH SATURDAY/... Blocky pattern across the nrn hemisphere continues through the next week, and continues to make forecasting lower confidence. The latest mid-range model runs keep closed low to our E, with large closed lows to our W, one over N central Canada and another slowly working its way from the desert SW to the srn plains. For the most part this puts us in slightly anticyclonic zonal flow over New England, but wave generating flow between these two systems will produce several waves which will move toward the E coast, and this brings with it the chance of showers, and also the potential for weak sfc lows to give us onshore flow, and keep things on the cools side despite 850 MB temps around 10C. We start the week off with a breezy and cool day, with partly sunny skies and highs 45-50 in the mtns and in the mid to upper 50s in the south. Weak sfc high builds in on Tuesday and ;looks mainly dry and warmer with highs mostly in the 60s. The Wed-Fri timeframe is where the most uncertainty lies attm, and where models disagree the most. I have chc POPs thru much of this period, but ultimately it will not precip everyday, and its just a matter of timing impulses. Weak wave moves through Wed, which resembles a ridge rider, and be remnants of smaller MCS that develops over the Great Lakes late Tue and Tue night. Depending on what model you believe, Thursday system will either bring another round of showers or will stay to the S, but should pull colder air in behind it. I still think there's potential for a warmer day in there on Wed or Thu, especially in srn NH,but with some lower expectations, with highs maybe limited to the upper 60s to low 70s. && .AVIATION /02Z SUNDAY THROUGH THURSDAY/... Short Term...Widespread VFR conditions expected through tonight with diminishing westerly winds. Clouds will be on the increase tonight, but only LEB and HIE look likely to see MVFR ceilings. Winds turn light and southerly Sunday morning before widespread showers overspread the region after 12Z. Clouds will begin to clear out Sunday evening, leaving all terminals except HIE under mostly clear skies Sunday night. Westerly winds pick up again in the wake of a cold front after 06Z Monday. Long Term...Mainly VFR Mon-Tue, although some winds gusts to 25 kt possible on Mon. There is a chance for flight restrictions Wed into Thu, but confidence is low as exactly when and for how long. && .MARINE... Short Term...SCA has been cancelled as gusts remained below 20 kt at our buoy locations all day. Expecting winds and seas to remain below SCA criteria tonight through Sunday, but a cold frontal passage Sunday night will bring a return of small craft conditions as westerly winds pick up once again in the wake of the front. Long Term...SCA likely to be needed Monday into Monday night in strong NW flow. Winds/seas should begin to subside on Tue into the mid-week. && .GYX WATCHES/WARNINGS/ADVISORIES... ME...None. NH...None. MARINE...None. && NEAR TERM...Ekster/Tubbs
Hazardous weather outlook, Apr 24, 3:22 PM EDT, 11 hours 51 minutes before
Hazardous Weather Outlook National Weather Service Gray ME 322 PM EDT Sat Apr 24 2021 NHZ005>015-251930- Southern Grafton-Southern Carroll-Sullivan-Merrimack-Belknap- Strafford-Cheshire-Eastern Hillsborough-Interior Rockingham- Coastal Rockingham-Western And Central Hillsborough- 322 PM EDT Sat Apr 24 2021 This Hazardous Weather Outlook is for New Hampshire, central New Hampshire, northern New Hampshire and southern New Hampshire. .DAY ONE...This afternoon and tonight. Enhanced fire danger due to gusty winds and low relative humidity will continue into early evening. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Gusty winds and low humidity on Monday could lead to enhanced fire danger. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MEZ012-018>028-033-251930- Southern Oxford-Interior York-Central Interior Cumberland- Androscoggin-Kennebec-Interior Waldo-Coastal York-Coastal Cumberland- Sagadahoc-Lincoln-Knox-Coastal Waldo-Interior Cumberland Highlands- 322 PM EDT Sat Apr 24 2021 This Hazardous Weather Outlook is for Maine, south central Maine, southwest Maine and western Maine. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Gusty winds and low humidity on Monday could lead to enhanced fire danger. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MEZ007>009-013-014-NHZ001>004-251930- Northern Oxford-Northern Franklin-Central Somerset-Southern Franklin- Southern Somerset-Northern Coos-Southern Coos-Northern Grafton- Northern Carroll- 322 PM EDT Sat Apr 24 2021 This Hazardous Weather Outlook is for south central Maine, west central Maine, western Maine and northern New Hampshire. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ150>154-251930- Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- Penobscot Bay- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM- Casco Bay- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 322 PM EDT Sat Apr 24 2021 This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Gray, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 25, 2:54 PM EDT | Fire Weather Watch | GYX | 12 hr |
Nearby
Small Craft Advisories in Maine, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.